PUBLICATIONS DE L'INSTITUT MATHÉMATIQUE (BEOGRAD) (N.S.)
Vol. 46(60), pp. 43--49 (1989)
A property of generalized Ramanujan's sums concerning generalized completely multiplicative functions
Pentti HaukkanenDepartment of Mathematical Sciences, University of Tampere SF-33101 Tampere, Finland
Abstract: Let $A$ be a regular convolution in the sense of Narkiewicz. A necessary and sufficient condition for a multiplicative function to be $A$-multiplicative (i.e. such that $f(n)=f(d)f(n/d)$ whenever $d\in A(n)$) is given in terms of generalized Ramanujan's sums. (With the Dirichlet convolution $A$-multiplicative functions are completely multiplicative.) In addition, another necessary and sufficient condition for a multiplicative function to be completely multiplicative is given in terms of generalized Ramanujan's sums as well. As an application a representation theorem in terms of Dirichlet series is given. The results of this paper generalize respective results of Ivi\'c and Redmond.
Keywords: generalized completely multiplicative functions, regular convolutions, generalized Ramanujan's sums, Möbius function, Dirichlet series.
Classification (MSC2000): 11A25
Full text of the article:
Electronic fulltext finalized on: 2 Nov 2001. This page was last modified: 16 Nov 2001.
© 2001 Mathematical Institute of the Serbian Academy of Science and Arts